Alert archive / Utah / Wind Advisories in 2022

Wind Advisory 35, NWS Salt Lake City, UT

October 14, 20225 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Oct 14, 2022, 9:25 PM MDT for 5 counties in Utah. It took effect at Oct 15, 2022, 7:00 PM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2022, 9:25 PM MDT (03:25 UTC)
In effect from
Oct 15, 2022, 7:00 PM MDT
Expired
Oct 16, 2022, 10:00 AM MDT
In force
15 hr
Issued by
NWS Salt Lake City, UT

Counties Box Elder County, UT, Cache County, UT, Davis County, UT, Salt Lake County, UT, Weber County, UT

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 3.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2022-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2022-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3392 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

986 
WWUS75 KSLC 150325
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
925 PM MDT Fri Oct 14 2022

UTZ103-104-107-151430-
/O.NEW.KSLC.WI.Y.0035.221016T0100Z-221016T1600Z/
Eastern Box Elder County-Northern Wasatch Front-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Logan, and Smithfield
925 PM MDT Fri Oct 14 2022

...WIND ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM MDT
SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph near Logan
  Canyon, Box Elder Canyon, and eastern portions of Weber and
  Davis County from South Ogden to Bountiful including Kaysville,
  Farmington and Centerville. East winds 15 to 25 mph with gusts
  to 45 mph elsewhere.

* WHERE...Eastern Box Elder County, Northern Wasatch Front and
  Cache Valley/Utah Portion.

* WHEN...From 7 PM Saturday to 10 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Strong crosswinds will be possible
  on I-15, US-89 and the Legacy Parkway in Weber and Davis
  Counties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
163 
WWUS75 KSLC 151023
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
423 AM MDT Sat Oct 15 2022

UTZ103-104-107-152230-
/O.CON.KSLC.WI.Y.0035.221016T0100Z-221016T1600Z/
Eastern Box Elder County-Northern Wasatch Front-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Logan, and Smithfield
423 AM MDT Sat Oct 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM MDT SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph near Logan 
  Canyon, Box Elder Canyon, and eastern portions of Weber and 
  Davis County from South Ogden to Bountiful including 
  Kaysville, Farmington and Centerville. East winds 15 to 25 mph 
  with gusts to 45 mph elsewhere.

* WHERE...Eastern Box Elder County, Northern Wasatch Front and 
  Cache Valley/Utah Portion.

* WHEN...From 7 PM this evening to 10 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong crosswinds will be 
  possible on I-15, US-89 and the Legacy Parkway in Weber and 
  Davis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
543 
WWUS75 KSLC 152115
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
315 PM MDT Sat Oct 15 2022

UTZ103-104-107-161530-
/O.CON.KSLC.WI.Y.0035.221016T0100Z-221016T1600Z/
Eastern Box Elder County-Northern Wasatch Front-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Logan, and Smithfield
315 PM MDT Sat Oct 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM MDT SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph near Logan 
  Canyon, Box Elder Canyon, and eastern portions of Weber and 
  Davis County from South Ogden to Bountiful including 
  Kaysville, Farmington and Centerville. East winds 15 to 25 mph 
  with gusts to 45 mph elsewhere.

* WHERE...Eastern Box Elder County, Northern Wasatch Front and 
  Cache Valley/Utah Portion.

* WHEN...From 7 PM this evening to 10 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong crosswinds will be 
  possible on I-15, US-89 and the Legacy Parkway in Weber and 
  Davis Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
478 
WWUS75 KSLC 160732
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
132 AM MDT Sun Oct 16 2022

UTZ105-161545-
/O.EXA.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
132 AM MDT Sun Oct 16 2022

...WIND ADVISORY IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph across
  eastern Salt Lake County including the Avenues, the area near
  the University of Utah, Millcreek and other communities near
  Emigration, Parleys, and Millcreek Canyons.

* WHERE...Salt Lake Valley.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. 

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ103-104-107-161545-
/O.CON.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Eastern Box Elder County-Northern Wasatch Front-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Logan, and Smithfield
132 AM MDT Sun Oct 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 25 to 35 mph with gusts to 55 mph near Logan 
  Canyon, Box Elder Canyon, and eastern portions of Weber and 
  Davis County from South Ogden to Bountiful including Kaysville, 
  Farmington and Centerville. East winds 15 to 25 mph with gusts 
  to 45 mph elsewhere.

* WHERE...Eastern Box Elder County, Northern Wasatch Front and 
  Cache Valley/Utah Portion.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong crosswinds will be 
  possible on I-15, US-89 and the Legacy Parkway in Weber and 
  Davis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
226 
WWUS75 KSLC 160755
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
155 AM MDT Sun Oct 16 2022

UTZ118-162300-
/O.NEW.KSLC.HZ.W.0009.221017T0400Z-221017T1600Z/
Sanpete Valley-
Including the cities of Manti, Ephraim, and Mt Pleasant
155 AM MDT Sun Oct 16 2022

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Sanpete Valley, particularly between Moroni and Manti.

* WHEN...From 10 PM this evening to 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ103-104-107-161600-
/O.CON.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Eastern Box Elder County-Northern Wasatch Front-
Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Ogden, 
Bountiful, Logan, and Smithfield
155 AM MDT Sun Oct 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 25 to 35 mph with gusts to 55 mph near Logan 
  Canyon, Box Elder Canyon, and eastern portions of Weber and 
  Davis County from South Ogden to Bountiful including 
  Kaysville, Farmington and Centerville. East winds 15 to 25 mph 
  with gusts to 45 mph elsewhere.

* WHERE...Eastern Box Elder County, Northern Wasatch Front and 
  Cache Valley/Utah Portion.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Strong crosswinds will be 
  possible on I-15, US-89 and the Legacy Parkway in Weber and 
  Davis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ105-161600-
/O.CON.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
155 AM MDT Sun Oct 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph across 
  eastern Salt Lake County including the Avenues, the area near 
  the University of Utah, Millcreek and other communities near 
  Emigration, Parleys, and Millcreek Canyons.

* WHERE...Salt Lake Valley.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
476 
WWUS75 KSLC 160826
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
226 AM MDT Sun Oct 16 2022

UTZ104-161600-
/O.UPG.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
/O.NEW.KSLC.HW.W.0013.221016T0826Z-221016T1600Z/
Northern Wasatch Front-
Including the cities of Ogden and Bountiful
226 AM MDT Sun Oct 16 2022

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 35 to 45 mph with gusts up to 65 mph from 
  Kaysville to Bountiful, 25 to 35 mph with gusts up to 55 mph 
  elsewhere.

* WHERE...Northern Wasatch Front.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. Strong crosswinds will be possible
  on I-15, US-89 and the Legacy Parkway in Weber and Davis
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ118-161630-
/O.CON.KSLC.HZ.W.0009.221017T0400Z-221017T1600Z/
Sanpete Valley-
Including the cities of Manti, Ephraim, and Mt Pleasant
226 AM MDT Sun Oct 16 2022

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Sanpete Valley, particularly between Moroni and Manti.

* WHEN...From 10 PM this evening to 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ103-107-161600-
/O.CON.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Eastern Box Elder County-Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Logan, 
and Smithfield
226 AM MDT Sun Oct 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Eastern Box Elder County and Cache Valley/Utah Portion.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ105-161600-
/O.CON.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
226 AM MDT Sun Oct 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph across 
  eastern Salt Lake County including the Avenues, the area near 
  the University of Utah, Millcreek and other communities near 
  Emigration, Parleys, and Millcreek Canyons.

* WHERE...Salt Lake Valley.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
391 
WWUS75 KSLC 161600
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1000 AM MDT Sun Oct 16 2022

UTZ104-161800-
/O.EXP.KSLC.HW.W.0013.000000T0000Z-221016T1600Z/
/O.NEW.KSLC.WI.Y.0036.221016T1600Z-221016T1800Z/
Northern Wasatch Front-
Including the cities of Ogden and Bountiful
1000 AM MDT Sun Oct 16 2022

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

* WHAT...Localized east winds 25 to 35 mph with gusts up to 57 
  mph near Farmington Canyon. Elsewhere, east winds 15-20 mph with
  gusts to around 35 mph near other east to west oriented 
  canyons.

* WHERE...Northern Wasatch Front.

* WHEN...Until noon MDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ103-107-161700-
/O.EXP.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Eastern Box Elder County-Cache Valley/Utah Portion-
Including the cities of Brigham City, Snowville, Logan, 
and Smithfield
1000 AM MDT Sun Oct 16 2022

...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING...

Observed wind gusts this morning have dropped below advisory
criteria. Gusts up to 25 to 30 mph may sill be possible near 
canyon areas through about noon, decreasing thereafter.

$$

UTZ105-161700-
/O.EXP.KSLC.WI.Y.0035.000000T0000Z-221016T1600Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
1000 AM MDT Sun Oct 16 2022

...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING...

Wind gusts this morning have dropped below advisory criteria,
however, strong winds with gusts in excess of 30 mph will continue
through about noon, decreasing through the remainder of the
afternoon.

$$

UTZ118-170000-
/O.CON.KSLC.HZ.W.0009.221017T0400Z-221017T1600Z/
Sanpete Valley-
Including the cities of Manti, Ephraim, and Mt Pleasant
1000 AM MDT Sun Oct 16 2022

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Sanpete Valley, particularly between Moroni and Manti.

* WHEN...From 10 PM this evening to 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 14, 4:11 PM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, Oct 14, 4:11 PM MDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
411 PM MDT Fri Oct 14 2022

.SYNOPSIS...High pressure will keep mild and mostly dry conditions
over Utah and southwest Wyoming over the next several days.
Easterly winds could lead to gusty conditions near canyons across
northern Utah Saturday night-Sunday morning. A few showers are
possible over southern Utah Sunday into Monday.

&&

.SHORT TERM (through 12Z/6AM Sunday)...This afternoon's satellite
analysis depicts a highly amplified ridge offshore of the PacNW
region, a broad trough to the east of Utah, and a cutoff low
feature offshore of southern California; a weather pattern that
has been nearly stationary over the past several days. Good news
is that this pattern will begin to change starting tomorrow, but
the bad news is that very minimal change in temperatures and/ or
precipitation trends will be seen across the area through at least
Sunday morning.

An upstream disturbance over the coastal range of British
Columbia will continue to progress southeastward and attempt to
reconnect with the mean trough over the eastern half of northern
North America. At the same time, the aforementioned cutoff low off
the SoCal coast will begin to meander inland, influencing changes
to the broader synoptic flow pattern. The resultant weak
shortwave created by the disturbance in western Canada will likely
phase with the cutoff system to our south, helping to progress a
weakening trough axis across the northern half of Utah. While this
northern system will become largely sheared apart as it moves
into our CWA, the associated cold frontal boundary will creep into
southwestern Wyoming and portions of northeastern Utah. While the
front does not appear to be strong by any means, the 700mb
airmass will cool by ~5C in Uinta County. This cooling is only
expected to bring about a 5-7 degree decrease in surface
temperatures in southwestern Wyoming.

The more important aspect of this forecast will be the easterly
component in the wind field combined with the density differences
with the airmass that will be in place over Wyoming compared to
the one in Utah. With higher pressure filling in behind the
frontal boundary scraping through Wyoming tomorrow, an east-west
oriented surface pressure boundary will establish from
southwestern Wyoming and into northern Utah. This surface gradient
combined with the additional temperature gradient will potentially
help drive stronger easterly winds, both in Uinta County, WY and
within the east-west oriented canyons of northern Utah. Current
guidance shows no support of a critical layer above the mountain
crest level, which largely gets rid of the possibility of
widespread downsloping winds. However, NAMNest surface wind
guidance is showing a significant spike in wind speeds during the
overnight period from Saturday into Sunday across all east-west
oriented canyons in northern Utah. Once we get more high-res
guidance model runs into the Saturday night / Sunday morning time
range we'll have a much better idea of the potential intensity of
this event... but we can at least start to narrow in on the strong
potential for a canyon wind event.

.LONG TERM (after 12Z/6AM Sunday)...With a highly amplified trough
positioned over the region we look to keep mostly calm conditions
over the CWA through the extended period. Subsidence overhead will
keep clear skies across Utah and SW Wyoming, driving slightly warmer
than normal temperatures with mid 70s along the Wasatch Front and
some areas near Washington County creeping into the low and mid 80s.

To start the extended we see a highly amplified ridge sitting
overhead dominating the region with mostly calm and dry conditions.
However, as the ridge passes over the northern portions of the CWA
it could bring some strong elevated wind gusts on Saturday night
into Sunday morning. Model guidance at this point is pulling 25-35
knot wind gusts for areas near Evanston but we could even see
stronger gusts produced from this setup through the northern canyons
of the Wasatch with some global ensembles showing the potential for
40+ knot gusts. A closed low will move south of the CWA over the
weekend, which will keep precipitation limited to parts of Arizona
and New Mexico but we can't rule out the potential for some spotty
precip in very far southeast Utah near Lake Powell or for any
orographic processes. Otherwise the extended period is expected to
be dry with the potential for the next trough feature to build off
of the west coast and move in after the upcoming work week. While
guidance is still uncertain on the timing, ensemble members are
favoring a trough building back in past the extended while ~20% of
members hold a weaker ridge overhead.

While the potential for precipitation is very limited, any chance
for showers and storms over the southern Utah slot canyons and burn
scars could be of risk for flash flooding. Also, the high winds on
Saturday night into Sunday morning could be of risk for anyone in
the northern canyons and for drivers along I-80 in SW Wyoming.

&&

.AVIATION...Light northwest winds will last until around 03Z.
Winds will then transition to southeast. Clear skies are expected
through the evening, with scattered mid to high clouds increasing
from the north during the overnight. Clouds will diminish through
the day.

.REST OF UTAH AND SOUTHWEST WYOMING...Light winds are expected
through the overnight. Scattered mid to high clouds will increase
during the overnight throughout southwest Wyoming and northern Utah,
with clear skies elsewhere. Clouds will diminish across southwest
Wyoming and northern Utah through the day.

&&

.FIRE WEATHER...High pressure will remain in place through the remainder
of the day, with locally lower pressure moving into the region
tomorrow as a weak trough clips the area. A cutoff low system off
the southern coast of California will begin to move into the area
through early Monday, bringing increased, albeit low, chances for
precipitation across far southern Utah on Sunday / early Monday.
Subtle increases in afternoon minimum humidity will be seen across
the remainder of Utah as this low meanders to the south of the
area, however, a return to humidity values in the upper teens will
be seen by the middle of next week as high pressure returns.
These mild and largely dry conditions look to continue through at
least next weekend.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Webber / Selbig / Wilson

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

Nearby

Wind Advisories in Utah, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.